Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
noodleman

Freaking out! PLEASE help!!

I have been on accutane for almost 5 months, and am living in Germany at the moment.

I started at 40/day and for the last two months have been on 50/day. I haven't exactly followed the no drinking rule, but I've been good about it and now have cut it out completely.

My last blood test showed a raised level of an enzyme and I freaked out. Besides alcohol though, I had a bad sinus infection and took a Z-Pack, and another Rx in the form of a decongestant. Could these two drugs have also contributed to a raised level of liver enzyme??? I hope, bc the alcohol i can lose, but i can't go off the accutane!!

Thanks,

Share this post


Link to post
Share on other sites

i don't know about the other two drugs. I suggest that you don't drink until your course is done and over with. Its your live and your "right" to taking this medication that are at risk here. It's normal for things to go up... just take control of yourself and urges to drink.... and it will come down a little.... that's my 2 cent

Share this post


Link to post
Share on other sites

I'm a pharmacy student, and I just looked up the z-pak:

"Since it is primarily eliminated via the liver, azithromycin should be used with caution in patients who have hepatic disease. In addition, hepatotoxicity can result, so liver-function tests should be monitored in patients receiving azithromycin."

The antibiotic may have contributed to the elevated liver enzymes.

Share this post


Link to post
Share on other sites
I'm a pharmacy student, and I just looked up the z-pak:

"Since it is primarily eliminated via the liver, azithromycin should be used with caution in patients who have hepatic disease. In addition, hepatotoxicity can result, so liver-function tests should be monitored in patients receiving azithromycin."

The antibiotic may have contributed to the elevated liver enzymes.

Do you think the Z-Pak taken with Accutane could cause someone to experience the side effects associated with Accutane even if they normally don't? I was on a Z-Pak right around the time I experienced some eye pain, but I did have a bad sinus infection.

Share this post


Link to post
Share on other sites

I would say it is possible, but I don't know of any study that documents this combination in particular. I would speak to the derm about what happened just to be safe. You don't happen to know what your liver function test results were, do you?

The eye pain could have even been caused from the pressure from the sinus infection itself...I really suggest you take advice from a professional!!

Share this post


Link to post
Share on other sites

Liver function was fine as far as I know. Same with cholesterol. The thing that gets me is, I never had side effects with Accutane before that (barely even had chapped lips), so I'm fairly certain it was the infection.

Share this post


Link to post
Share on other sites
I'm a pharmacy student, and I just looked up the z-pak:

"Since it is primarily eliminated via the liver, azithromycin should be used with caution in patients who have hepatic disease. In addition, hepatotoxicity can result, so liver-function tests should be monitored in patients receiving azithromycin."

The antibiotic may have contributed to the elevated liver enzymes.

Thanks so much, so the z-pak could have easily caused the enzyme raise- I don't know exactly what enzyme it was, just one of the ones they monitor for accutane. hepatotoxicity- does this mean poisoning of the liver? If so, do enzyme levels and other things measure this toxicity?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×